Changes to eye sight

Hi

I have had 12 rounds of paclitaxel and now 2 of EC. Just 2 more EC left to go. I've noticed this week that my eye sight is more blurry than normal. Like not being able to read number plates at an expected distance. Just wondered if anyone else has experienced this as a side effect? Wondering if I should be getting my eyes checked or wait till after chemo finishes? 

M x

  • Hi

    I have this post-chemo (don't remember it from chemo but so much going on then it might have been the one I didn't pay attention to). I think it might be an effect of exemestane. I find it comes and goes eg went to the optician for a check and could hardly read even the very large print (Prior to cancer I had been told I was actually safe to drive without my quite weak long-sight glasses). After this test which was a very thorough one, he said I wasn't safe to drive home. But he agreed to test again with my old glasses which I went to the car to collect. As I sat down for the next test (at most a 10-minute gap) I found even without the glasses I could just see better. The sceptical optician changed the letters thinking I was relying on memory (oh I so wish my memory was that good post-chemo) any way my eyesight was back to where it had been at my last test prior to chemo and covid shutdowns. Anyway have the new glasses which I am wearing more and more even when going for a walk but my eyesight is still variable. I also take Hycosan Extra - Preservative Free Eye Drops - Sodium Hyaluronate 0.2% - for Treatment of Dry Eyes -7.5ml dry eyes. The optician recommended and I think it helps.

    Hope your eyes return to normal but in general I just think it is another thing we have to keep an eye on.

    Good Luck

  • Hi Matilda I was advised by oncologist not to change my glasses prescription until approx three month after chemo ,allowing eyes to readjust after changes made by chemo EC X 6 .

    Optician agreed to eye test after chemo then second one three month later eyes had changed back to pre chemo and settled .

    One step at a time and ...Breathe !
    xoxox
    Margaret
  • I had this too. My oncologist said that the fatigue that can go with EC makes it worse. I had noticed it was worse when I was more tired or when light was fading. I went to optician after 3 months, as I was advised and actually my eye prescription has barely changed and the blurry vision has gone now, except when I am tired.

  • I experienced the same I had 12 rounds of paclitaxel last year and I have to wear my glasses constantly I had an eye test after I finished my chemotherapy maybe ring your opticians and ask hope this helps regards belinda x